Louisiana, 2005

Funnel Cloud in Louisiana, July 6, 2005

July 6, 2005 · NWS JAN · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 6, 6:26 AM CST, 7 hours 34 minutes earlier.

Area forecast discussion, Jul 6, 6:26 AM CST, 7 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
726 AM CDT WED JUL 6 2005

.DISCUSSION...CINDY CONTINUES HER TREK ACROSS SOUTHEAST MISSISSIPPI
THIS MORNING. MEANWHILE...CONVECTION HAS BEGUN TO FIRE ACROSS THE
DELTA AHEAD OF A FRONT STALLED WEST OF THE MISSISSIPPI RIVER. SEEING
THIS...IVE DONE SOME REALIGNMENT OF RAIN CHANCES THIS MORNING BASED
ON ONGOING RADAR TRENDS.

I AM STILL HOPEFUL THAT ENOUGH DRY AIR WILL WORK ITS WAY INTO THE
FORECAST AREA THIS AFTERNOON TO REDUCE THE AMOUNT OF PRE-FRONTAL
CONVECTION. NOTHING AFTER 1800 UTC WAS CHANGED.

UPDATED ISC GRIDS HAVE BEEN SENT AND WILL BE POSTED TO THE INTERNET
SHORTLY. AN UPDATED TEXT FORECAST WILL BE ISSUED SHORTLY.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM WEDNESDAY FOR MSZ052-MSZ057-MSZ058-
     MSZ064-MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.

     WIND ADVISORY UNTIL 3 PM WEDNESDAY FOR MSZ052-MSZ057-MSZ058-
     MSZ064-MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.

LA...NONE.
AR...NONE.
&&

BUTTS
Hazardous weather outlook, Jul 6, 10:48 AM CST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1148 AM CDT WED JUL 06 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
071648-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
1148 AM CDT WED JUL 06 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...NON PRECIPITATION...
A LAKE WIND ADVISORY IS IN EFFECT THIS AFTERNOON FOR THE AREA
SOUTHEAST OF A LINE FROM COLUMBIA TO MERIDIAN...WHERE WINDS
ASSOCIATED WITH TROPICAL DEPRESSION CINDY WILL BE SUSTAINED AT 15
TO 25 MPH WITH OCCASIONAL GUSTS TO 30 MPH. THE WINDS WILL
GRADUALLY DECREASE AFTER 4 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

...DAYS TWO AND THREE...THURSDAY AND FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

...DAYS FOUR THROUGH SEVEN...SATURDAY THROUGH TUESDAY...
KEEP ONE EYE ON THE TROPICS ONCE AGAIN AS THE HURRICANE CENTER
CONTINUES TO ISSUE ADVISORIES FOR TROPICAL STORM DENNIS. DENNIS
WILL LIKELY BECOME A HURRICANE LATER TODAY AND CURRENTLY IS
FORECASTED TO GET INTO THE GULF OF MEXICO. THERE ARE CONSIDERABLE
DIFFERENCES IN THE MODELS AS TO WHERE DENNIS WILL END UP BUT A
FEW MODELS BRING THE SYSTEM INTO SOUTHEAST LOUISIANA AS A MAJOR
HURRICANE SOME TIME MONDAY. PLEASE STAY TUNED FOR FURTHER UPDATES
ON THE TRACK AND INTENSITY OF DENNIS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED THROUGH THE MORNING OF WEDNESDAY
...JULY 13.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The Jackson/Brandon,MS radar (KDGX), 160 km away, was scanning. The volume nearest the first event began at 20:01 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Franklin

When
July 6, 2:00 PM CST
Where
Franklin County, Winnsboro
Reported by
NEWSPAPER
Coordinates
32.133, -91.674 (the zone’s center; the record gives no point)

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466888.